Alert archive / Maine / Wind Advisories in 2007

Wind Advisory 3, NWS Caribou, ME

March 28, 20076 counties in Maine

NWS Caribou, ME issued this wind advisory at Mar 28, 2007, 10:30 PM EDT for 6 counties in Maine. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Mar 28, 2007, 10:30 PM EDT (02:30 UTC)
Expired
Mar 29, 2007, 6:00 PM EDT
In force
20 hr
Issued by
NWS Caribou, ME

Counties Aroostook County, ME, Hancock County, ME, Penobscot County, ME, Piscataquis County, ME, Somerset County, ME, Washington County, ME

The radar

The Caribou radar (KCBW), 95 km from the middle of the area, began a volume at 02:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Caribou, ME (KCAR), launched 00:00Z, 2.5 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Caribou, ME at 00:00Z on 2007-03-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Caribou, ME at 00:00Z on 2007-03-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 106 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1695 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
106 m²/s²
0-3 km storm-relative helicity
229 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KCAR 290230
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1030 PM EDT WED MAR 28 2007

...VERY WINDY CONDITIONS WILL CONTINUE OVERNIGHT...

.HIGH PRESSURE WILL BUILD TOWARD THE AREA WHILE LOW PRESSURE
INTENSIFIES ACROSS THE CANADIAN MARITIMES. THE PRESSURE GRADIENT
BETWEEN THESE TWO SYSTEMS WILL RESULT IN VERY WINDY CONDITIONS
ACROSS THE ADVISORY AREA OVERNIGHT.

MEZ001>006-010-011-031-032-290800-
/O.NEW.KCAR.WI.Y.0003.070329T0230Z-070329T0800Z/
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PISCATAQUIS-
NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA...
FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK...
CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET...
EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON...
SHERMAN...SMYRNA MILLS...GREENVILLE...MONSON...BLANCHARD...
LINCOLN...HOWLAND...SPRINGFIELD...DOVER-FOXCROFT...MILO...
GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD
1030 PM EDT WED MAR 28 2007

...WIND ADVISORY IN EFFECT UNTIL 4 AM EDT THURSDAY...

NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL
CONTINUE OVERNIGHT. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED
TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/CAR
FOR FURTHER UPDATES ON THIS WEATHER SITUATION.

$$

DKW/NORCROSS
5 follow-up statements
000 
WWUS71 KCAR 290750
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
350 AM EDT THU MAR 29 2007

...WINDY CONDITIONS WILL CONTINUE TODAY...

.HIGH PRESSURE WILL BUILD TOWARD THE AREA WHILE LOW PRESSURE
INTENSIFIES ACROSS THE CANADIAN MARITIMES. THE PRESSURE GRADIENT
BETWEEN THESE TWO SYSTEMS WILL RESULT IN WINDY CONDITIONS ACROSS
THE ADVISORY AREA TODAY.

MEZ015>017-291600-
/O.EXB.KCAR.WI.Y.0003.000000T0000Z-070329T2200Z/
SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON-
INCLUDING THE CITIES OF...BANGOR...BREWER...ORONO...OLD TOWN...
AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...ORLAND...
DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...PERRY...
PRINCETON
350 AM EDT THU MAR 29 2007

...WIND ADVISORY IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON. 

EXPECT NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 50 MPH
TODAY.

PREPARE FOR THE LIKELIHOOD OF MINOR WIND DAMAGE TO SHRUBBERY,
TREES, AND LOOSE OBJECTS. OLDER AND WEAKER TREES MAY BE BLOWN
DOWN. ISOLATED POWER OUTAGES ARE POSSIBLE.

PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED
TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER
SITUATION.

$$

MEZ001>006-010-011-031-032-291600-
/O.EXT.KCAR.WI.Y.0003.000000T0000Z-070329T2200Z/
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PISCATAQUIS-
NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA...
FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK...
CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET...
EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON...
SHERMAN...SMYRNA MILLS...GREENVILLE...MONSON...BLANCHARD...
LINCOLN...HOWLAND...SPRINGFIELD...DOVER-FOXCROFT...MILO...
GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD
350 AM EDT THU MAR 29 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON.

NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 50 MPH WILL
CONTINUE TODAY.

PREPARE FOR THE LIKELIHOOD OF MINOR WIND DAMAGE TO SHRUBBERY,
TREES, AND LOOSE OBJECTS. OLDER AND WEAKER TREES MAY BE BLOWN
DOWN. ISOLATED POWER OUTAGES ARE POSSIBLE.

PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED
TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER
SITUATION.

$$

FOSTER
000 
WWUS71 KCAR 290758
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
358 AM EDT THU MAR 29 2007

...WINDY CONDITIONS WILL CONTINUE TODAY...

.HIGH PRESSURE WILL BUILD TOWARD THE AREA WHILE LOW PRESSURE
INTENSIFIES ACROSS THE CANADIAN MARITIMES. THE PRESSURE GRADIENT
BETWEEN THESE TWO SYSTEMS WILL RESULT IN WINDY CONDITIONS ACROSS
THE ADVISORY AREA TODAY.

MEZ029-030-291600-
/O.EXA.KCAR.WI.Y.0003.000000T0000Z-070329T2200Z/
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD
358 AM EDT THU MAR 29 2007

...WIND ADVISORY IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON. 

EXPECT NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 50 MPH
TODAY.

PREPARE FOR THE LIKELIHOOD OF MINOR WIND DAMAGE TO SHRUBBERY...
TREES... AND LOOSE OBJECTS. OLDER AND WEAKER TREES MAY BE BLOWN
DOWN. ISOLATED POWER OUTAGES ARE POSSIBLE.

PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED
TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER
SITUATION.

$$

MEZ001>006-010-011-015>017-031-032-291600-
/O.CON.KCAR.WI.Y.0003.000000T0000Z-070329T2200Z/
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-SOUTHERN PISCATAQUIS-
NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA...
FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK...
CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET...
EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON...
SHERMAN...SMYRNA MILLS...GREENVILLE...MONSON...BLANCHARD...
LINCOLN...HOWLAND...SPRINGFIELD...BANGOR...BREWER...ORONO...
OLD TOWN...AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...
ORLAND...DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...
PERRY...PRINCETON...DOVER-FOXCROFT...MILO...GUILFORD...DANFORTH...
VANCEBORO...TOPSFIELD
358 AM EDT THU MAR 29 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON. 

NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 50 MPH WILL
CONTINUE TODAY.

PREPARE FOR THE LIKELIHOOD OF MINOR WIND DAMAGE TO SHRUBBERY...
TREES... AND LOOSE OBJECTS. OLDER AND WEAKER TREES MAY BE BLOWN
DOWN. ISOLATED POWER OUTAGES ARE POSSIBLE.

PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED
TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER
SITUATION.

$$

FOSTER
000 
WWUS71 KCAR 291439
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1039 AM EDT THU MAR 29 2007

...WINDY CONDITIONS WILL CONTINUE TODAY...

.HIGH PRESSURE WILL BUILD TOWARD THE AREA WHILE LOW PRESSURE
INTENSIFIES ACROSS THE CANADIAN MARITIMES. THE PRESSURE GRADIENT
BETWEEN THESE TWO SYSTEMS WILL RESULT IN WINDY CONDITIONS ACROSS
THE ADVISORY AREA TODAY.

MEZ001>006-010-011-015>017-029>032-292200-
/O.CON.KCAR.WI.Y.0003.000000T0000Z-070329T2200Z/
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA...
FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK...
CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET...
EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON...
SHERMAN...SMYRNA MILLS...GREENVILLE...MONSON...BLANCHARD...
LINCOLN...HOWLAND...SPRINGFIELD...BANGOR...BREWER...ORONO...
OLD TOWN...AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...
ORLAND...DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...
PERRY...PRINCETON...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD...DOVER-FOXCROFT...MILO...
GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD
1039 AM EDT THU MAR 29 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON. 

NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 50 MPH WILL
CONTINUE TODAY...ESPECIALLY ACROSS THE HIGHER TERRAIN.

PREPARE FOR THE LIKELIHOOD OF MINOR WIND DAMAGE TO SHRUBBERY...
TREES...AND LOOSE OBJECTS. OLDER AND WEAKER TREES MAY BE BLOWN
DOWN. ISOLATED POWER OUTAGES ARE POSSIBLE.

PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED
TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER
SITUATION.

$$

DUDA
000 
WWUS71 KCAR 291915
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
315 PM EDT THU MAR 29 2007

...WINDY CONDITIONS WILL CONTINUE EARLY THIS EVENING...

.THE STRONG PRESSURE GRADIENT BETWEEN HIGH PRESSURE TO OUR WEST
AND LOW PRESSURE ACROSS THE CANADIAN MARITIMES WILL RESULT IN
CONTINUED WINDY CONDITIONS THROUGH EARLY EVENING. AS THE GRADIENT
BEGINS TO WEAKEN THIS EVENING WINDS WILL GRADUALLY DIMINISH
TONIGHT.

MEZ001>006-010-011-015>017-029>032-292200-
/O.CON.KCAR.WI.Y.0003.000000T0000Z-070329T2200Z/
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA...
FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK...
CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET...
EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON...
SHERMAN...SMYRNA MILLS...GREENVILLE...MONSON...BLANCHARD...
LINCOLN...HOWLAND...SPRINGFIELD...BANGOR...BREWER...ORONO...
OLD TOWN...AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...
ORLAND...DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...
PERRY...PRINCETON...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD...DOVER-FOXCROFT...MILO...
GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD
315 PM EDT THU MAR 29 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON. 

NORTH TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH
WILL CONTINUE THROUGH EARLY THIS EVENING...ESPECIALLY ACROSS THE
HIGHER TERRAIN. WINDS WILL GRADUALLY DIMINISH TO 10 TO 20 MPH 
LATER TONIGHT.

PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED
TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER
SITUATION.

$$

DUDA
000 
WWUS71 KCAR 292148
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
548 PM EDT THU MAR 29 2007

MEZ001>006-010-011-015>017-029>032-292300-
/O.EXP.KCAR.WI.Y.0003.000000T0000Z-070329T2200Z/
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA...
FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK...
CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET...
EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON...
SHERMAN...SMYRNA MILLS...GREENVILLE...MONSON...BLANCHARD...
LINCOLN...HOWLAND...SPRINGFIELD...BANGOR...BREWER...ORONO...
OLD TOWN...AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...
ORLAND...DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...
PERRY...PRINCETON...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD...DOVER-FOXCROFT...MILO...
GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD
548 PM EDT THU MAR 29 2007

...WIND ADVISORY WILL EXPIRE AT 6 PM EDT THIS AFTERNOON...

WINDS HAVE NOW FALLEN BELOW ADVISORY LEVELS AND WILL CONTINUE TO
GRADUALLY DIMINISH THROUGH THE REST OF THE NIGHT. THUS...THE WIND
ADVISORY WILL BE ALLOWED TO EXPIRE. EVEN THOUGH THE WIND ADVISORY
WILL BE ALLOWED TO EXPIRE...WINDS WILL REMAIN GUSTY THIS EVENING.
SUSTAINED NORTH WINDS OF 20 TO 30 MPH...WITH GUSTS OF 35 TO 40
MPH...WILL OCCUR EARLY THIS EVENING. WINDS WILL THEN DIMINISH TO
10 TO 20 MPH LATER THIS EVENING AND OVERNIGHT.

$$

NORCROSS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this wind advisory went out at Mar 28, 6:06 PM EDT, 4 hours 24 minutes earlier.

Area forecast discussion, Mar 28, 6:06 PM EDT, 4 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
606 PM EDT WED MAR 28 2007

.SYNOPSIS...
HIGH PRESSURE WILL SLOWLY BUILD TOWARD THE REGION THROUGH
THURSDAY. THIS WILL KEEP A GUSTY NORTHWEST WIND ACROSS THE REGION
THROUGH MOST OF THURSDAY. A WEAK COLD FRONT WILL APPROACH FROM THE
NORTHWEST THURSDAY NIGHT AND CROSS THE REGION ON FRIDAY. HIGH
PRESSURE WILL BUILD ACROSS FOR THE WEEKEND.
&&

.NEAR TERM /THROUGH THURSDAY/...
HIGH PRESSURE CENTERED NEAR JAMES BAY WILL SLOWLY BUILD SOUTH AND
EAST THROUGH THURSDAY. THE STRONG GRADIENT BETWEEN THIS HIGH AND
THE LOW PRESSURE SYSTEM EAST OF THE CANADIAN MARITIMES WILL RESULT
IN A CONTINUED GUSTY NORTHWEST WIND ACROSS THE REGION INTO THURSDAY.
WILL HAVE A WIND ADVISORY IN EFFECT FOR ALL ZONES...EXCEPT THE
DOWNEAST COAST...THROUGH 8 PM THIS EVENING. ALTHOUGH WINDS WILL CONTINUE
RATHER GUSTY THROUGH THE OVERNIGHT HOURS THINKING THAT WITH LOSS
OF HEATING WINDS WILL FALL BELOW ADVISORY CRITERIA. OTHERWISE
EXPECT P/CLOUDY ACROSS THE NORTH AND M/CLEAR DOWNEAST THROUGH THE
OVERNIGHT. USED NAM12 WITH MATCH GUIDANCE FOR MINS OVERNIGHT. FOR
THURSDAY EXPECT A CONTINUATION OF RATHER GUSTY NORTHWEST WINDS.
WENT 20 TO 30 MPH WITH GUSTS UP TO 40 MPH BUT AGAIN COULDNT RULE
OUT MARGINAL ADV CRITERIA ACROSS NORTHERN AREAS.
&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
AN EXTENSION OF THE LARGE AREA OF HIGH PRESSURE MOVING ACROSS THE
MID ATLANTIC STATES WILL NOSE INTO NRN NEW ENGLAND THURSDAY NIGHT.
THIS HIGH WILL ALLOW FOR CLEAR SKIES AND DIMINISHING WINDS THEN.
MEANWHILE A NWLY FLOW ALOFT WILL ALLOW A SECONDARY CDFNT AND VORT
TROF TO PIVOT ACROSS OUR FORECAST AREA (FA) FRIDAY. MODELS ARE
FAIRLY SIMILIAR IN BRINGING A BAND OF PRE-FRONTAL CLOUDS QUICKLY
THROUGH THE REGION AHEAD OF THE AFOREMENTIONED FEATURES. POST
FRONTAL 1000-850MB RH (AS NOTED ON BUFKIT DATA) SHOULD THEN YIELD
AFTERNOON CLOUDS IN THE NORTH...IN A COLD ADVECTION PATTERN. LARGE
HEIGHT FALLS ALOFT ARE EXPECTED FRIDAY...IN CONCERT WITH LOW LEVEL
WARMING... AS A RESULT THE ATMOSPHERE IS EXPECTED TO OVERTURN WITH
WINDS ONCE AGAIN ON THE INCREASE.

WE HAVE SPLIT THE DIFFERENCE ON TEMPS FRIDAY...BETWEEN THE WARMER
MOS NGM DATA AND COOLER ETA MOS...WHICH PUTS US IN LINE WITH GFS
MOS GUIDE.

OTHERWISE...A LARGE SFC HIGH WILL THEN SETTLE ACROSS NRN NEW
ENGLAND FOR FRIDAY NIGHT THROUGH SATURDAY WITH QUIET WX CONDS ON
TAP.
&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
THE HIGH PRESSURE IN PLACE EARLIER IN THE WEEKEND WILL BEGIN TO
MOVE TO THE EAST SUNDAY NIGHT. CLOUDS WILL INCREASE EARLY MONDAY WITH
THE APPROACH OF A COLD FRONT. PRECIP TYPES MAY RANGE FROM RAIN
DOWNEAST TO MOSTLY SNOW IN THE NORTHERN AREAS OF THE STATE. WILL
KEEP AN EYE ON THIS FOR MORE SPECIFICS AS TIME PROGRESSES.
CONDITIONS WILL IMPROVE BRIEFLY TUESDAY BEFORE ANOTHER CHANCE OF
PRECIP ENTERS THE REGION ON WEDNESDAY.
&&

.AVIATION /22Z WEDNESDAY THROUGH MONDAY/...
VFR CONDITION EXPECTED ALL TERMINALS THROUGH THURSDAY WITH
CONTINUED GUSTY NORTHWEST WINDS. MAINLY VFR CONDITIONS EXPECTED
THROUGH MONDAY.
&&

.MARINE...
NEAR TERM: WINDS CURRENTLY STRONG SCA ATTM AND WILL INCREASE TO GALE
FORCE THIS EVENING THEREFORE WILL CONTINUE THE GALE OVERNIGHT.
WINDS SHOULD BEGIN TO SUBSIDE MAINLY TO SCA CONDITIONS EARLY
THURSDAY AND CONTINUE.

SHORT TERM:
WINDS AND SEAS TO REMAIN ELEVATED THURSDAY NIGHT INTO SATURDAY...
AS A SECONDARY CDFNT CROSSES THE WATERS FRIDAY. RIDGE OF HIGH PRES
WILL FINALLY EDGE TWD THE WATERS SATURDAY NIGHT...ALLOWING WINDS
AND SEAS TO GRDLY DMNSH THEN.
&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR MEZ001>006-010-
     011-015>017-031-032.

MARINE...GALE WARNING UNTIL 6 AM EDT THURSDAY FOR ANZ050.

&&

NEAR TERM...DUDA/NORCROSS
SHORT TERM...STUREY
LONG TERM...ALLEGRETTO
AVIATION...DUDA
MARINE...DUDA/STUREY
Hazardous weather outlook, Mar 28, 9:31 PM EDT, 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CARIBOU ME
931 PM EDT WED MAR 28 2007

MEZ001>006-010-011-015>017-029>032-291015-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
931 PM EDT WED MAR 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL
MAINE.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ050-291015-
COASTAL WATERS FROM EASTPORT ME TO STONINGTON ME OUT 25 NM-
931 PM EDT WED MAR 28 2007

...GALE WARNING IN EFFECT UNTIL 6 AM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NORCROSS

In the hours before

Special weather statement, Mar 28, 10:08 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
1008 PM EDT WED MAR 28 2007

MEZ001>006-010-011-031-032-290600-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PISCATAQUIS-
NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA...
FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK...
CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET...
EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON...
SHERMAN...SMYRNA MILLS...GREENVILLE...MONSON...BLANCHARD...
LINCOLN...HOWLAND...SPRINGFIELD...DOVER-FOXCROFT...MILO...
GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD
1008 PM EDT WED MAR 28 2007

...GUSTY WINDS WILL CONTINUE OVERNIGHT...

SUSTAINED NORTHWEST WINDS AROUND 20 TO 30 MPH WILL CONTINUE
OVERNIGHT WITH GUSTS UP TO 40 MPH. LOCALIZED GUSTS UP TO 50 MPH ARE
POSSIBLE OVER HIGHER TERRAIN INTO THE EARLY MORNING HOURS. WINDS
WILL GRADUALLY DIMINISH OVERNIGHT.

DKW

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 9:00 AM EDTRed Flag WarningCAR9 hr

Nearby

Wind Advisories in Maine, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.